Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 9, NWS San Angelo, TX

April 28, 20064 counties in Texas

NWS San Angelo, TX issued this tornado warning at Apr 28, 2006, 5:26 PM CDT for 4 counties in Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2006, 5:26 PM CDT (22:26 UTC)
Expired
Apr 28, 2006, 6:00 PM CDT
In force
34 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Kimble County, TX, Menard County, TX, Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 5:50 PM CDTHAIL 1.759 N Cleo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:28 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 282226
TORSJT
TXC267-327-413-435-282300-
/O.NEW.KSJT.TO.W.0009.060428T2226Z-060428T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
  SOUTHWESTERN MENARD COUNTY IN WEST CENTRAL TEXAS
  NORTHWESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS
  NORTHEASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 600 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF
  CLEO...OR ABOUT 22 MILES NORTHWEST OF JUNCTION...MOVING EAST AT 35
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CLEO BY 545 PM CDT

AT 520PM CDT...QUARTER SIZED HAIL WAS REPORTED WITH THIS STORM 24 
MILES EAST OF SONORA.

LAT...LON 3072 10028 3052 10020 3056 9978 3090 9987

$$
1 follow-up statement
000 
WWUS54 KSJT 282241
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CDT FRI APR 28 2006

TXC413-435-282251-
/O.CAN.KSJT.TO.W.0009.000000T0000Z-060428T2300Z/
SCHLEICHER TX-SUTTON TX-
541 PM CDT FRI APR 28 2006

...THE TORNADO WARNING FOR SUTTON AND SCHLEICHER COUNTIES IS
CANCELLED...

THE STORM PROMPTING THE WARNING HAS MOVED OUT OF THE COUNTIES.

LAT...LON 3079 10012 3053 10012 3056 9978 3090 9987

$$

TXC267-327-282300-
/O.CON.KSJT.TO.W.0009.000000T0000Z-060428T2300Z/
MENARD TX-KIMBLE TX-
541 PM CDT FRI APR 28 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN KIMBLE AND SOUTHWESTERN MENARD COUNTIES...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES NORTHWEST OF
CLEO...OR ABOUT 19 MILES NORTHWEST OF JUNCTION...MOVING NORTHEAST AT
35 MPH.

THE TORNADO WILL BE NEAR...
  CLEO BY 545 PM CDT

LAT...LON 3079 10012 3053 10012 3056 9978 3090 9987

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:29 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 28, 3:29 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 PM CDT FRI APR 28 2006

.SHORT TERM...
MAIN EVENT STILL AHEAD THIS AFTERNOON AND EVENING. DRYLINE
EXTENDED FROM SNYDER TO GARDEN CITY TO THE NORTHWEST TIP TO
CROCKETT COUNTY TO WEST OF SANDERSON AT 3 PM. CLOUDS HAVE ERODED
WEST OF A HASKELL... ABILENE...SAN ANGELO...CROCKETT LINE. THIS
HAS INCREASED INSTABILITY AS TEMPERATURES HAVE INCREASED INTO THE
MID 80S. SB CAPES WERE 2000 J/KG.

LIFT FROM EL PASO UPPER LOW STILL TO WORK IN...WITH STRONGEST
LIFT/INSTABILITY MOVING IN TOWARD 7 PM. WILL HAVE SEVERE STORMS
UNTIL THAT TIME...BUT EASTWARD MOVING SQUALL LINE WILL PROBABLY
HAVE TO WAIT FOR LIFT FROM UPPER LOW. LARGE HAIL LIKELY IN SEVERE
STORMS. ISOLATED TORNADOES POSSIBLE WITH STRONG MID LEVEL WINDS
AND LOW LCL...BUT WOULD LIKE BETTER LOW LEVEL WIND SHEAR. TORNADO
WATCHES ARE IN IN EFFECT FOR THE COUNTY WARNING AREA...WITH DAY 1
SEVERE WEATHER OUTLOOK

WILL TAKE A WHILE FOR STORMS TO END THIS EVENING...WITH GFS MODEL PUSHING
SURFACE TROUGH AND STORMS EAST TO SABA AND MASON COUNTIES BY 1 AM.

COLD FRONT NORTH OF LUBBOCK WILL PUSH THROUGH THE CWA AFTER
MIDNIGHT.

.LONG TERM...
GFS HAS COLD FRONTS MOVING THROUGH THE CWA LATE MONDAY NIGHT AND
THURSDAY. WILL HAVE UNSTABLE ATMOSPHERE...SO KEPT OR PUT A 20
PERCENT OF THUNDERSTORMS...TUESDAY INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      55  74  54  89 / 100  10  10  10
SAN ANGELO   55  76  53  89 /  70  10  10  10
JUNCTION     60  80  51  88 /  60  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...
CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...AND TOM GREEN.

TORNADO WATCH UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES:
CROCKETT...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...
SCHLEICHER...AND SUTTON.

&&

04
Hazardous weather outlook, Apr 28, 5:06 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 AM CDT FRI APR 28 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
506 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS
ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL
DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL
TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE.
EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT.

23/HUBER

In the hours before

Local storm report, Apr 28, 4:00 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     26 S OZONA              30.33N 101.20W
04/28/2006                   CROCKETT           TX   EMERGENCY MNGR

            LARGE TREE BRANCHES DOWN

&&

MDECKER
Local storm report, Apr 28, 4:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             1 W ROSCOE              32.45N 100.56W
04/28/2006  E0.88 INCH       NOLAN              TX   AMATEUR RADIO

&&

MDECKER
Local storm report, Apr 28, 4:17 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             10 S SONORA             30.42N 100.64W
04/28/2006  E1.00 INCH       SUTTON             TX   LAW ENFORCEMENT

&&

MDECKER
Local storm report, Apr 28, 4:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
420 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 SW SONORA             30.55N 100.67W
04/28/2006  E1.00 INCH       SUTTON             TX   LAW ENFORCEMENT

&&

MDECKER
Special weather statement, Apr 28, 4:32 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
432 PM CDT FRI APR 28 2006

TXZ064-065-282200-
STERLING TX-COKE TX-
432 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR STERLING
AND COKE COUNTIES...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTH OF STERLING CITY...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 440 PM CDT
  BROOME BY 445 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900
PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 28, 4:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N MERKEL              32.53N 100.01W
04/28/2006  E1.00 INCH       JONES              TX   PUBLIC

&&

MDECKER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:19 AM CDTSevere Thunderstorm WarningSJTRunnels, Taylor26 min
Apr 28, 11:45 AM CDTSevere Thunderstorm WarningSJTCallahan, Taylor30 min
Apr 28, 12:19 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford26 min
Apr 28, 12:26 PM CDTSevere Thunderstorm WarningSJTBrown16 min
Apr 28, 1:00 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch45 min
Apr 28, 1:08 PM CDTSevere Thunderstorm WarningSJTBrown37 min
Apr 28, 2:06 PM CDTSevere Thunderstorm WarningSJTConcho24 min
Apr 28, 2:31 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels17 min
Apr 28, 2:55 PM CDTSevere Thunderstorm WarningSJTSterling35 min
Apr 28, 3:14 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton31 min
Apr 28, 3:44 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton31 min
Apr 28, 4:02 PM CDTSevere Thunderstorm WarningSJTNolan28 min
Apr 28, 4:15 PM CDTSevere Thunderstorm WarningSJTSutton45 min
Apr 28, 4:26 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan34 min
Apr 28, 4:34 PM CDTSevere Thunderstorm WarningSJTJones, Taylor26 min
Apr 28, 4:54 PM CDTSevere Thunderstorm WarningSJTJones36 min
Apr 28, 4:54 PM CDTTornado WarningSJTSutton36 min
Apr 28, 5:04 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Taylor26 min
Apr 28, 5:14 PM CDTSevere Thunderstorm WarningSJTSterling61 min
Apr 28, 5:28 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford47 min
Apr 28, 5:30 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor45 min
Apr 28, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke38 min
Apr 28, 5:59 PM CDTTornado WarningSJTKimble, Menard31 min
Apr 28, 6:13 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford32 min
Apr 28, 6:20 PM CDTSevere Thunderstorm WarningSJTKimble25 min
Apr 28, 6:27 PM CDTSevere Thunderstorm WarningSJTCoke17 min
Apr 28, 6:31 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard29 min
Apr 28, 6:36 PM CDTSevere Thunderstorm WarningSJTHaskell24 min
Apr 28, 6:42 PM CDTSevere Thunderstorm WarningSJTShackelford33 min
Apr 28, 6:47 PM CDTSevere Thunderstorm WarningSJTKimble43 min
Apr 28, 6:49 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor56 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.